Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 177, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2003, 10:31 AM CDT for Forrest County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 10:31 AM CDT (15:31 UTC)
- Expired
- Apr 7, 2003, 11:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
692
WUUS54 KJAN 071531
SVRJAN
MSC035-071630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1130 AM CDT
* AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 25 MILES SOUTHWEST OF CAMP SHELBY...OR ABOUT 12
MILES NORTHWEST OF POPLARVILLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CAMP SHELBY...HATTIESBURG AT 1105 AM CDT
BE NEAR BROOKLYN...PETAL AT 1110 AM CDT
HAIL TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS STORM.
LAT...LON 3119 8934 3093 8932 3093 8915 3143 8915
3144 8944 3137 8944 3136 8934
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:30 AM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Apr 7, 3:30 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN APR 6 2003 MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY RAINFALL. OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY. SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE. BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY 850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT. MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS MID/UPPER LAYERS FINALLY DRY. WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN. PRELIM NUMBERS: JAN 78/58/65/40 564- MEI 77/60/66/41 6852 .JAN... AR...NONE. LA...NONE MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
Hazardous weather outlook, Apr 7, 7:54 AM CDT, 2 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0654 AM CST MON APR 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. A FEW STORMS SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB MAY BECOME SEVERE THIS AFTERNOON. THE CHANCE OF A FEW SEVERE STORMS WILL CONTINUE TONIGHT...PARTICULARLY OVER SOUHEAST MISSISSIPPI. THE PRIMARY RISK WITH SEVERE STORMS TODAY WILL BE DAMAGING WIND AND LARGE HAIL. FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND PERIODS OF HEAVY RAIN ARE LIKELY WITH THUNDERSTORMS. A COLD FRONT WILL REMAIN STALLED ACROSS THE REGION TODAY AND EARLY TONIGHT. THE FRONT WILL INCH SLOWLY EASTWARD LATE TONIGHT. THE AIR MASS WILL REMAIN UNSTABLE AND MOIST ENOUGH TO MAINTAIN A CHANCE OF ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING. ...FLOODING... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS INUNDATED AREAS OF CENTRAL AND SOUTH MISSISSIPPI THIS MORNING. WIDESPREAD FLOODING OCCURRED OVERNIGHT AND ADDITIONAL AMOUNTS UP TO 1 TO 2 INCHES ARE POSSIBLE THROUGH NOON. PERIODS OF HEAVY RAINFALL WILL OCCUR TONIGHT OVER SOUTH MISSISSIPPI... SOUTH OF A LINE FROM MERIDIAN TO NATCHEZ. WATER WILL BEGIN TO POND ON ROADWAYS AND IN LOW LYING AREAS OVERNIGHT. A STALLED FRONT THAT EXTENDS ACROSS THE REGION THIS MORNING WILL DRIFT SLOWLY EASTWARD WITH TIME. THE BOUNDARY WILL BE POSITIONED ACROSS SOUTHEAST MISSISSIPPI BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 6:35 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MERIDIAN MS WIND DAMAGE
04/06/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT CITY. REPORTED
BY PUBLIC WORKS.
0245 PM MERIDIAN MS FLOODING
04/06/03 LAUDERDALE WIDESPREAD STREET
FLOODING. REPORTED BY
PUBLIC WORKS.Local storm report, Apr 7, 6:35 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT MON APR 07 2003
...CORRECTED TIME...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 AM MERIDIAN MS WIND DAMAGE
04/06/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT CITY. REPORTED
BY PUBLIC WORKS.
0245 AM MERIDIAN MS FLOODING
04/06/03 LAUDERDALE WIDESPREAD STREET
FLOODING. REPORTED BY
PUBLIC WORKS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Webster | 4 hr |
| Apr 6, 7:17 PM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 43 min |
| Apr 6, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 6, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Apr 6, 7:34 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 41 min |
| Apr 6, 7:48 PM CDT | Tornado Warning | JAN | Copiah | 42 min |
| Apr 6, 7:56 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln, Simpson | 49 min |
| Apr 6, 8:01 PM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Apr 6, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 42 min |
| Apr 6, 8:22 PM CDT | Tornado Warning | JAN | Jefferson Davis | 28 min |
| Apr 6, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 56 min |
| Apr 6, 8:35 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Apr 6, 8:47 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 73 min |
| Apr 6, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Noxubee | 63 min |
| Apr 6, 9:02 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 6 hr |
| Apr 6, 9:21 PM CDT | Tornado Warning | JAN | Jasper, Jones | 54 min |
| Apr 6, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Apr 6, 10:23 PM CDT | Flash Flood Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 5 hr |
| Apr 6, 10:32 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Apr 7, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 7, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 59 min |
| Apr 7, 2:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Apr 7, 2:07 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 53 min |
| Apr 7, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 54 min |
| Apr 7, 2:35 AM CDT | Flash Flood Warning | JAN | Hinds, Kemper, Lauderdale, Leake, Madison, Neshoba and 4 more | 3 hr |
| Apr 7, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Apr 7, 3:06 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 7, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Apr 7, 4:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 57 min |
| Apr 7, 4:13 AM CDT | Tornado Warning | JAN | Lauderdale | 47 min |
| Apr 7, 5:19 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Apr 7, 5:20 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Rankin and 1 more | 3 hr |
| Apr 7, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 7, 8:12 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Apr 7, 8:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 41 min |
| Apr 7, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Apr 7, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 62 min |
| Apr 7, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Marion | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.